Alert archive / Alabama / River Flood Warnings in 2018

River Flood Warning 62, NWS Mobile, AL

December 28, 2018Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this river flood warning at Dec 28, 2018, 7:59 PM CST for Covington County, Escambia County, Alabama; Okaloosa County, Santa Rosa County, Florida. It took effect at Dec 29, 2018, 1:00 AM CST. It was in force for 35 hr.

The area

The outline as issued.

The facts

Issued
Dec 28, 2018, 7:59 PM CST (01:59 UTC)
In effect from
Dec 29, 2018, 1:00 AM CST
Expired
Dec 30, 2018, 12:19 PM CST
In force
35 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Flood severity
Minor

Counties Covington County, AL, Escambia County, AL, Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 88 km from the middle of the area, began a volume at 02:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Blackwater River (AL) near Baker (BAKF1). The gauge peaked at 11.38 ft at Dec 30, 2018, 1:00 AM CST.

actionminormoderate5101512/2912/3012/31
Action stage
6 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02370000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

535 
WGUS44 KMOB 290159
FLWMOB
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Mobile, AL
759 PM CST Fri Dec 28 2018



...The National Weather Service in Mobile has issued a flood warning for the 
following river in Alabama...Florida... 

  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and 
  Santa Rosa Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-300158-
/O.NEW.KMOB.FL.W.0062.181229T0700Z-181230T1800Z/
/BAKF1.1.ER.181229T0700Z.181229T1800Z.181230T1200Z.UU/
759 PM CST Fri Dec 28 2018

The National Weather Service in Mobile has issued a 

* Flood Warning for 
  The Blackwater River Near Baker
* From late tonight until Sunday afternoon
* At 7 PM Friday the stage was...8.4 feet. 
* Minor flooding is forecast 
* Flood stage is 11 feet. 
* Forecast to rise above flood stage by after midnight tomorrow and continue to 
  rise near 12.2 feet by tomorrow early afternoon. The river will fall below 
  flood stage by Sunday morning.
* At 9.5 feet...Kennedy and Peaden Bridges are flooded upstream.
* At 11 feet...Minor flooding of secondary roads and lowlands from around 
  Baker to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
4 follow-up statements
214 
WGUS84 KMOB 291028
FLSMOB
Flood Statement
National Weather Service Mobile, AL
428 AM CST Sat Dec 29 2018
 

...The flood warning continues for the following rivers in Alabama...Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and Santa
  Rosa Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-301027-
/O.EXT.KMOB.FL.W.0062.000000T0000Z-181230T2040Z/
/BAKF1.1.ER.181229T1130Z.181230T0000Z.181230T1440Z.UU/
428 AM CST Sat Dec 29 2018

...Flood Warning extended until Sunday afternoon...The Flood Warning continues 
for
  the Blackwater River Near Baker
* From early this morning until Sunday afternoon.
* At 4AM Saturday the stage was 10.7 feet. 
* No flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11 feet.
* Forecast to rise above flood stage by early this morning and continue to rise 
  near 11.9 feet by this evening. The river will fall below flood stage by Sunday 
  afternoon.
* At 11 feet...Minor flooding of secondary roads and lowlands from around 
  Baker to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
219 
WGUS84 KMOB 291517
FLSMOB
Flood Statement
National Weather Service Mobile, AL
917 AM CST Sat Dec 29 2018
 

...The flood warning continues for the following rivers in Alabama...Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and Santa
  Rosa Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-301516-
/O.EXT.KMOB.FL.W.0062.000000T0000Z-181231T0508Z/
/BAKF1.1.ER.181229T1235Z.181230T0600Z.181230T2308Z.UU/
917 AM CST Sat Dec 29 2018

...Flood Warning extended until Sunday evening...The Flood Warning continues for
  the Blackwater River Near Baker
* until Sunday evening.
* At 8 AM Saturday the stage was 11.1 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11 feet.
* The river will continue rising to near 12.3 feet by after midnight tomorrow. 
  The river will fall below flood stage tomorrow afternoon.
* At 11 feet...Minor flooding of secondary roads and lowlands from around 
  Baker to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
970 
WGUS84 KMOB 300256
FLSMOB
Flood Statement
National Weather Service Mobile, AL
856 PM CST Sat Dec 29 2018
 

...The flood warning continues for the following river in Alabama...Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and Santa
  Rosa Counties. 

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-310130-
/O.EXT.KMOB.FL.W.0062.000000T0000Z-181231T0130Z/
/BAKF1.1.ER.181229T1235Z.181230T0600Z.181230T1930Z.UU/
856 PM CST Sat Dec 29 2018

...Flood Warning extended until Sunday evening for
  the Blackwater River Near Baker
* until Sunday evening.
* At 8 PM Saturday the stage was 11.3 feet. 
* Minor flooding is occurring and Minor flooding is forecast. 
* Flood stage is 11 feet.
* The river will continue rising to near 11.5 feet by late tonight. The river
  will fall below flood stage by tomorrow afternoon.
* At 11 feet...Minor flooding of secondary roads and lowlands from around 
  Baker to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$
866 
WGUS84 KMOB 301819
FLSMOB
Flood Statement
National Weather Service Mobile, AL
1219 PM CST Sun Dec 30 2018
 

...The flood warning is cancelled for the following rivers in Alabama...
Florida...
 
  Blackwater River Near Baker affecting Covington...Escambia...Okaloosa and 
  Santa Rosa Counties.

.Recent heavy rains have caused significant rises along the river. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE... 
Stay tuned to developments by listening to NOAA Weather radio.

&&

ALC039-053-FLC091-113-301849-
/O.CAN.KMOB.FL.W.0062.000000T0000Z-181231T0130Z/
/BAKF1.1.ER.181229T1235Z.181230T0615Z.181230T1640Z.UU/
1219 PM CST Sun Dec 30 2018

The Flood Warning is cancelled for
  The Blackwater River Near Baker
* At 12 PM Sunday the stage was 10.9 feet. 
* Flood stage is 11.0 feet.
* At 11 feet...Minor flooding of secondary roads and lowlands from around 
  Baker to downstream of Baker.

&&

LAT...LON 3099 8674 3099 8671 3075 8672 3068 8688
 3070 8690 3082 8675                  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this river flood warning went out at Dec 28, 6:00 PM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Dec 28, 6:00 PM CST, 1 hour 59 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
600 PM CST Fri Dec 28 2018

.DISCUSSION...Updated for latest aviation discussion below.

&&

.AVIATION...
00Z issuance...The line of heavy rain is slowly shifting east
this evening. The back edge of the rain should push east of the
PNS terminal between 3-6Z based on model guidance. Winds at MOB
and BFM will remain northerly with MVFR to IFR ceilings and
visibilities. Winds at the PNS terminal and points further east
will gradually turn northerly as the rain moves east with IFR to
LIFR ceilings and visibilities. Areas of fog are possible across
the southern half of the area after midnight. 07/MB

&&

.PREV DISCUSSION... /issued 419 PM CST Fri Dec 28 2018/

NEAR TERM /Now Through Saturday/...Deep positively tilted upper
trof stretching from the North Central Plains to the southwest
conus will basically dig southward through late Sat with little
movement to the east mostly due to a broad upper ridge parked over
the Bahamas and western Atlantic. Near the sfc a weak frontal
boundary is still progged to move off the coast early tonight then
stalling basically over lower parts of the marine area overnight
and early Sat morning before moving north. The weak boundary will
begin to retrograde to the north as a weak trof during the day on
Sat reaching the coast and moving onshore by Sat evening. Along
and north of this trof expect more widespread rain mostly from
increased overrunning during the day possibly leading to another
1/4 inch of rain area wide over most locations of the forecast
area through Sat afternoon. Although antecedent conditions across
the entire forecast are about as moist it can get believe this
additional rainfall should not have any significant impacts attm.
With a very moist ground surface and temp/dewpt spreads generally
less than 5F fog may become an issue especially over lower parts
of the forecast area and along the immediate coast. Most of the hi
res and spectral data currently shows little to no development
but the current MOS guidance does show persistent low visibilities
through the near term period. With this have opted to introduce
patchy dense fog for all locations of the forecast area including
offshore beginning just after sunset, continuing through about
sunrise.

Temperatures tonight will be above seasonal norms with lows ranging
from the upper 40s to mid 50s generally over the northern half of
the forecast area and the mid 50s to lower 60s to the south. Highs
Sat will be closer to seasonal norms ranging from the mid 50s to the
to lower 60s generally to the north and northwest and the mid 60s to
the east and along the immediate coast. 32/ee

SHORT TERM /Saturday night Through Monday night/...Saturday night
through Sunday, a surface boundary over the northern Gulf continues
to move north as a warm front as a low level ridge builds west over
the Gulf. Another round of rain continues to wet the area as
isentropic upglide develops over a northward shifting warm front
Saturday night. Enough mainly elevated instability develops to bring
thunderstorms mixing in with the rain. Temperatures warm through the
period, with lows Saturday night ranging from around 50 north to low
60s along the coast. Highs Sunday are expected to range from around
60s north to around 70 southeast I65 as the warm front begins to move
inland.

Sunday night through Monday night, an upper shortwave system that
has moved over the US/Mex border moves across the Southern Plains to
the Great Lakes as an upper ridge along the East Coast builds. A
chance of strong to severe weather returns to the area Monday, with
increasing instability (MLCapes rising to around 700J/Kg along and
west of the MS/Al state line) and wind shear (Bulk Shear rising to
around 60kts over the same area) for strong to marginally severe
storms to develop. Best upper dynamics remain well west of the best
instability Monday, though, helping to temper the risk of severe
weather. Still, strong to marginally severe storms are possible
Monday, with the best chance being over areas west of the Tombigbee.
A just as important item is the possibility of training cells moving
north over the area Monday into Monday evening ahead of a cold front
moving east of the area, adding to the already saturated ground over
the area and exacerbating or adding to any ongoing flooding Monday
through Monday night.
/16

LONG TERM /Tuesday Through Friday/...Tuesday through Wednesday...an
upper level jet passes over the Southeast, and in combination
with isentropic upglide over a stalled surface boundary over the
northern Gulf of Mexico, brings another round of rain to the area.
The heaviest rain is expected to be over northern portions of the
forecast area, closer to the jet dynamics. The persistent rain
and cloud cover will bring cooler temperatures to the area through
mid week, with highs generally in the 60s expected Tuesday,
generally in the 50s Wednesday. Lows Tuesday night expected to
range from the mid 40s north to mid 50s along the coast.

Wednesday night into Friday, an upper low pressure system moves east
over the Southeast, with a surface low moving northeast and inland
on the north-central Gulf coast Thursday. Rain continues with
embedded thunderstorms mixing in. With the path of the surface low
over mainly southern parts of the forecast area, any surface based
instability will remain over the marine portion of the area and
keeps the best chance of any strong storms well south of the coast.
A more northerly track of the surface low will bring better chances
of strong to severe weather to the area. Still, with enough elevated
instability for thunderstorms to mix in with the rain, continued
diligence with water issues continues.
/16

MARINE...A light northerly flow will develop later this evening
as a weak frontal boundary moves south of the coast and stalls. A
light to moderate northeast flow is expected in the wake of the
front tonight through early Sunday before shifting southeast by
Sunday afternoon. Visibilities lowering to one nautical mile or less
in rain and fog can be expected at times tonight through early next
week. A Dense Fog Advisory is in effect for Mobile Bay and the MS
Sound east of Pascagoula through 6 PM and could be extended
through the night. 32/ee

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk until 4 AM CST Saturday for ALZ265-266.

FL...High Rip Current Risk until 4 AM CST Saturday for FLZ202-204-206.

MS...None.
GM...Dense Fog Advisory until 6 PM CST this evening for GMZ630>632.

&&

This product is also available on the web at:
http://weather.gov/mob
Hazardous weather outlook, Dec 28, 6:15 AM CST, 13 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Mobile AL
615 AM CST Fri Dec 28 2018

ALZ265-266-FLZ202-204-291215-
Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal-
615 AM CST Fri Dec 28 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY...
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southwest Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.
   High Surf Advisory.
   High Rip Current Risk.

Heavy rainfall may lead to flash flooding in some areas.

There is a Marginal risk for severe storms this morning with
localized damaging winds possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a moderate risk of rip currents on Saturday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ051>059-261>264-FLZ201-203-MSZ067-075-076-078-079-291215-
Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw-
Escambia-Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central-
Escambia Inland-Santa Rosa Inland-Wayne-Perry-Greene-Stone-George-
615 AM CST Fri Dec 28 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CST TODAY...

This Hazardous Weather Outlook is for south central Alabama,
southwest Alabama, northwest Florida and southeast Mississippi.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Flash Flood Watch.

Heavy rainfall may lead to flash flooding in some areas.

There is a Marginal risk for severe storms this morning along and
east of I-65 with localized damaging winds possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ALZ060-FLZ205-291215-
Covington-Okaloosa Inland-
615 AM CST Fri Dec 28 2018

This Hazardous Weather Outlook is for south central Alabama and
northwest Florida.

.DAY ONE...Today and Tonight.

Showers and thunderstorms will move across the area today and may
produce areas of heavy rainfall and localized flooding of low lying
areas.

There is a Marginal risk for severe storms this morning along and
east of I-65 with localized damaging winds possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

FLZ206-291215-
Okaloosa Coastal-
615 AM CST Fri Dec 28 2018

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...
...HIGH RIP CURRENT RISK IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   High Surf Advisory.
   High Rip Current Risk.

Showers and thunderstorms will move across the area today and may
produce areas of heavy rainfall and localized flooding of low lying
areas.

There is a Marginal risk for severe storms this morning along and
east of I-65 with localized damaging winds possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

There is a moderate risk of rip currents on Saturday and Monday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ630>632-291215-
Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound-
615 AM CST Fri Dec 28 2018

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM CST THIS MORNING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Dense Fog Advisory.

Showers and thunderstorms may produce locally gusty winds, reduced
visibilities, and cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

GMZ633>636-650-655-291215-
Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay-
Eastern Choctawhatchee Bay-
Coastal waters from Pensacola FL to Pascagoula MS out 20 NM-
Coastal waters from Okaloosa Walton County Line FL to Pensacola FL
out 20 NM-
615 AM CST Fri Dec 28 2018

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Showers and thunderstorms may produce locally gusty winds, reduced
visibilities, and cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

GMZ670-675-291215-
Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM-
Waters from Okaloosa Walton County Line FL to Pensacola FL from
20 to 60 NM-
615 AM CST Fri Dec 28 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING...

This Hazardous Weather Outlook is for the coastal waters of Alabama
and northwest Florida.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov/mob (see
Fast Access Product Section) for more information about the
following hazards.

   Small Craft Advisory.

Showers and thunderstorms may produce locally gusty winds, reduced
visibilities, and cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

In the hours before

Local storm report, Dec 28, 2:13 PM CST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
213 PM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      MILLRY                  31.64N 88.31W
12/28/2018                   WASHINGTON         AL   EMERGENCY MNGR

            A FEW ROADS FLOODED IN AND AROUND THE MILLRY
            AREA IN NORTHWEST WASHINGTON COUNTY.

&&

JFB
Local storm report, Dec 28, 2:44 PM CST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
244 PM CST FRI DEC 28 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HEAVY RAIN       CLARA                   31.58N 88.70W
12/28/2018  M15.50 INCH      WAYNE              MS   PUBLIC

            PUBLIC REPORT OF 15.5 INCHES OF RAIN IN
            CLARA. RELAYED BY WDAM-TV.

&&

JFB

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 12:00 PM CSTAreal Flood WarningMOBChoctaw, Washington12 hr
Dec 29, 2:54 PM CSTSpecial Marine WarningMOB96 min
Dec 29, 3:18 PM CSTMarine Dense Fog AdvisoryMOB43 hr
Dec 28, 7:55 PM CSTRiver Flood WarningMOBOkaloosa3 days

Nearby

River Flood Warnings in Alabama, 2018River Flood Warnings in Florida, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.